3 doctors weighed in:

I swallowed some large pills recently and i think they have scraped or bruised my esopegus as I have an unconfortable feeling in my chest and also in ?

3 doctors weighed in
Dr. Thomas Benda
ENT - Head & Neck Surgery
1 doctor agrees

In brief: Can you swallow?

A pill or other object can scratch the esophagus and give you a feeling of something still being there.
These symptoms generally slowly improve. If you can swallow liquids you're probably ok. If you're symptoms are worsening you need to be seen , today. Some pills, like doxycycline, can burn the esophagus and make it quite inflamed. Call your doctor to see if you should stop the pill.

In brief: Can you swallow?

A pill or other object can scratch the esophagus and give you a feeling of something still being there.
These symptoms generally slowly improve. If you can swallow liquids you're probably ok. If you're symptoms are worsening you need to be seen , today. Some pills, like doxycycline, can burn the esophagus and make it quite inflamed. Call your doctor to see if you should stop the pill.
Dr. Thomas Benda
Dr. Thomas Benda
Thank
Dr. David Schleimer
Dentistry - Orthodontics

In brief: No worries

Large pills can lodge between the oral cavity and the stomach.
If they do, and start to dissolve, some of the medication can irritate the esophageal tissue and make it "raw". Drink plenty of fluids, and time will heal the rest. Good luck.

In brief: No worries

Large pills can lodge between the oral cavity and the stomach.
If they do, and start to dissolve, some of the medication can irritate the esophageal tissue and make it "raw". Drink plenty of fluids, and time will heal the rest. Good luck.
Dr. David Schleimer
Dr. David Schleimer
Thank
Get help from a real doctor now
Dr. William Forsythe
Board Certified, Emergency Medicine
24 years in practice
171K people helped
Continue
108,000 doctors available
Read more answers from doctors